Close X
Get more out of WDDTY.com
by joining the site for free
Free 17-point plan to great health
Twice weekly e-news bulletins
Access to our News, Forums and Blogs
Sign up for free and claim your
17-point plan to great health
Free 17-point plan to great health

Twice weekly e-news bulletins

Access to our News, Forums and Blogs
OR

If you want to read our in-depth research articles or
have our amazing magazine delivered to your home
each month, then you have to pay.


Click here if you're interested
Helping you make better health choices

In shops now or delivered to your home from only £3.50 an issue!

Subscribe!

Epilepsy drugs can spark serious skin disorders
About the author: 

A range of epilepsy drugs can cause serious skin disorders, such as Stevens-Johnson syndrome and toxic epidermal necrolysis

A range of epilepsy drugs can cause serious skin disorders, such as Stevens-Johnson syndrome and toxic epidermal necrolysis.

Researchers examined 352 sufferers of either of the two skin problems and found that 73, or 21 per cent, were taking an antiepileptic drug. Of these, 36 were prescribed phenobarbital, 14 were taking phenytoin, 21 were on carbamazepine, 13 on valproic acid and three on lamotrigine. Those who reacted to valproic acid tended to be taking other drugs as well.

The research team, from Mannheim University in Germany, said the risk usually fell within the first eight weeks of drug therapy (Lancet, 1999; 353: 2190-4).


You may also be interested in...

Latest Tweet

About

Since 1989, WDDTY has provided thousands of resources on how to beat asthma, arthritis, depression and many other chronic conditions.

Start by looking in our fully searchable database, active and friendly community forums and the latest health news.

Positive SSL Wildcard

Facebook Twitter

Most Popular Health Website of the Year 2014

© 2010 - 2017 WDDTY Publishing Ltd.
All Rights Reserved